Oklahoma, 2005

Hail in Oklahoma, June 7, 2005

June 7, 2005 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 1:50 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 7, 1:50 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE JUN 7 2005

.DISCUSSION...
DRYLINE AND SFC HEATING MAY BE SUFFICIENT TO OVERCOME THE CAP FOR
CONVECTION TO DEVELOP AND MOVE EAST INTO WESTERN PORTIONS OF FA
TONITE. IF STORMS DO DEVELOP...WILL LIKELY BECOME SEVERE DUE TO
THE UNSTABLE AIRMASS EAST OF THE DRYLINE. A WEAK FRONT WILL
APPROACH THE AREA TONITE AND MAY MOVE INTO NW PORTIONS OF CWA
BEFORE STALLING OUT. DRYLINE EXPECTED TO MOVE EAST INTO THE
CENTRAL/EASTERN PANHANDLES AGAIN ON WED. TSTMS MAY DEVELOP
ALONG/NEAR THE FRONT OR DRYLINE...WITH THE BEST CHANCE ACROSS
NW/NORTH CENTRAL OK NEAR THE BNDRYS. FRONT WILL THEN LIFT BACK
NORTH AS A WARM FRONT LATE WED/WED NITE. CONVECTIVE INITIATION
WILL CONT TO BE POSSIBLE THU AFTN/EVENING WITH STORMS DEVELOPING
ALONG/NEAR THE DRYLINE WHICH IS EXPECTED TO ONCE AGAIN BE IN THE
EASTERN TX PANHANDLE.

LATE THIS WEEK UPR LONGWAVE TROUGH WILL DIG INTO THE SW U.S...WITH
SHORTWAVES MOVING THRU THE SW FLOW. TSTMS WILL CONT TO BE POSSIBLE
FRI-SUN...WITH SHORTWAVES MOVING ACROSS THE PLAINS AND BNDRY/S NEAR
THE FA. MAIN TROUGH/UPR LOW WILL MOVE EASTWARD ACROSS THE CENTRAL
U.S. LATE THIS WEEKEND/EARLY NEXT WEEK. MODELS DIFFER NEXT WEEK...
WITH GFS INDICATING AN UPR RIDGE BUILDING OVR THE AREA. STILL
UNCERTAINTIES WHERE BEST CHANCE AND EXTENT OF STORMS WILL BE IN THE
EXTENDED SO HAVE NOT MADE ANY MAJOR CHANGES ATTM...WITH SLIGHT
CHANCE/CHANCE POPS ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  93  71  93 /  10  20  20  20
HOBART OK         70  94  70  94 /  20  20  30  20
WICHITA FALLS TX  72  95  72  94 /  10  20  20  20
GAGE OK           66  94  67  94 /  20  30  30  30
PONCA CITY OK     72  94  71  92 /  10  20  30  30
DURANT OK         75  92  74  93 /  10  10  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/25
Hazardous weather outlook, Jun 7, 11:00 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 7 2005

OKZ004>048-050>052-TXZ083>090-081200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF WESTERN
OKLAHOMA THIS AFTERNOON AND TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ALVA... TO SEILING... TO
CLINTON... TO HOLLIS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 6 PM UNTIL
MIDNIGHT.

EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL TO NEAR THE SIZE OF
GOLFBALLS... AND WINDS OF 60 TO 70 MPH.

DISCUSSION...
AT MIDDAY...A DRYLINE WAS MOVING OUT OF NORTHEASTERN NEW MEXICO INTO
THE WESTERN TEXAS PANHANDLE. IT WILL REACH THE EASTERN TEXAS
PANHANDLE BY LATE AFTERNOON. STRONG AFTERNOON HEATING... COMBINED
WITH LOW LEVEL CONVERGENCE ALONG THE DRYLINE... SHOULD ALLOW
ISOLATED UPDRAFTS TO BREAK THROUGH THE CAPPING INVERSION AND FORM
THUNDERSTORMS. THESE STORMS WILL MOVE TOWARD THE SLIGHT RISK AREA
BETWEEN 6 AND 9 PM THIS EVENING. ADEQUATE DEEP LAYER SHEAR...
COMBINED WITH HIGH LEVELS OF INSTABILITY... WILL SUPPORT SEVERE
THUNDERSTORMS AND ISOLATED SUPERCELL THUNDERSTORMS. LARGE HAIL
WILL BE THE MAIN CONCERN WITH THESE THUNDERSTORMS. STORMS EVENTUALLY
MAY ORGANIZE INTO ONE OR MORE LINES DURING THE MID TO LATE
EVENING...WHICH WOULD RAISE THE POTENTIAL FOR DAMAGING WINDS BETWEEN
8 PM AND MIDNIGHT ACROSS THE RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES...AND THE POTENTIAL FOR SEVERE WEATHER...WILL
INCREASE EACH DAY FROM WEDNESDAY THROUGH THE WEEKEND. CURRENT
FORECASTS INDICATE THAT THE GENERAL WEATHER PATTERN MAY SUPPORT THE
POTENTIAL FOR WIDESPREAD OR SIGNIFICANT SEVERE THUNDERSTORMS OVER
OKLAHOMA AND NORTH TEXAS LATE THIS WEEK...PERHAPS AS EARLY AS
THURSDAY OR FRIDAY BUT MORE LIKELY ON SATURDAY OR SUNDAY. THERE ARE
TOO MANY UNCERTAINTIES AT THIS TIME TO SAY WHICH DAY AND WHICH PARTS
OF THE AREA WILL HAVE THE GREATEST RISK. EMERGENCY MANAGERS AND
STORM SPOTTER GROUPS...AS WELL AS ALL INDIVIDUALS AND AGENCIES WITH
PLANS THAT WOULD BE AFFECTED MOST BY SEVERE WEATHER THIS WEEKEND...
ARE STRONGLY ENCOURAGED TO STAY UP TO DATE WITH THE LATEST WEATHER
INFORMATION THIS WEEK...AND TO BE PREPARED FOR AN INCREASING SEVERE
WEATHER POTENTIAL EACH DAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24

The radar

The Vance AFB radar (KVNX), 105 km away, was scanning. The volume nearest the first event began at 00:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Woods

When
June 7, 6:47 PM CST
Where
Woods County, 2 mi N of Lookout
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.983, -99.267

Hail was reported by KOCO Channel 5 in Oklahoma City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456962.